Alert archive / Missouri / Frost Advisories in 2007
Frost Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 24, 2007, 3:46 PM CDT for 26 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It took effect at Oct 24, 2007, 9:48 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2007, 3:46 PM CDT (20:46 UTC)
- In effect from
- Oct 24, 2007, 9:48 PM CDT
- Expired
- Oct 25, 2007, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
All 29 counties
Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 242046 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 346 PM CDT WED OCT 24 2007 KSZ025-102-MOZ001>008-011>017-020-021-023-024-250500- /O.NEW.KEAX.FR.Y.0002.071025T0900Z-071025T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-LIVINGSTON-LINN MO- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... CHILLICOTHE...BROOKFIELD 346 PM CDT WED OCT 24 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. WIDESPREAD AREAS OF FROST ARE EXPECTED TO FORM ACROSS MOST OF NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS LATE TONIGHT. THE COMBINATION OF LIGHT WINDS...CLEAR SKIES AND A DRY AIRMASS WILL ALLOW FROST TO FORM DURING THE EARLY MORNING HOURS OF THURSDAY AS TEMPERATURES FALL THROUGH THE MIDDLE 30S AND TOWARDS THE FREEZING MARK. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND WILL LIKELY SEE THE HEAVIEST FROST. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF WIDESPREAD FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MJ
3 follow-up statements
000 WWUS73 KEAX 250248 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 948 PM CDT WED OCT 24 2007 KSZ103-MOZ022-025-028>032-251100- /O.EXA.KEAX.FR.Y.0002.071025T0900Z-071025T1400Z/ LEAVENWORTH-CALDWELL-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- INCLUDING THE CITIES OF...LEAVENWORTH...KINGSTON...HAMILTON... POLO...MACON...LA PLATA...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE 948 PM CDT WED OCT 24 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. PATCHY TO WIDESPREAD AREAS OF FROST ARE EXPECTED TO FORM ACROSS MOST OF NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS LATE TONIGHT. THE COMBINATION OF LIGHT WINDS...CLEAR SKIES AND A DRY AIRMASS WILL ALLOW FROST TO FORM DURING THE EARLY MORNING HOURS OF THURSDAY AS TEMPERATURES FALL INTO THE MID 30S. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND WILL LIKELY SEE THE HEAVIEST FROST. A FROST ADVISORY IS ISSUED FOR THE OCCURRENCE OF WIDESPREAD FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ025-102-MOZ001>008-011>017-020-021-023-024-251100- /O.CON.KEAX.FR.Y.0002.071025T0900Z-071025T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-LIVINGSTON-LINN MO- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... CHILLICOTHE...BROOKFIELD 948 PM CDT WED OCT 24 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. WIDESPREAD AREAS OF FROST ARE EXPECTED TO FORM ACROSS MOST OF NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS LATE TONIGHT. THE COMBINATION OF LIGHT WINDS...CLEAR SKIES AND A DRY AIRMASS WILL ALLOW FROST TO FORM DURING THE EARLY MORNING HOURS OF THURSDAY AS TEMPERATURES FALL THROUGH THE MIDDLE 30S AND TOWARDS THE FREEZING MARK. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND WILL LIKELY SEE THE HEAVIEST FROST. A FROST ADVISORY IS ISSUED FOR THE OCCURRENCE OF WIDESPREAD FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ NRR
000 WWUS73 KEAX 250745 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 AM CDT THU OCT 25 2007 KSZ025-102-103-MOZ001>008-011>017-020>025-028>032-251400- /O.CON.KEAX.FR.Y.0002.071025T0900Z-071025T1400Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-ATCHISON MO-NODAWAY-WORTH-GENTRY- HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... TARKIO...ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE 245 AM CDT THU OCT 25 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. WIDESPREAD AREAS OF FROST ARE EXPECTED TO FORM ACROSS MOST OF NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS EARLY THIS MORNING. THE COMBINATION OF LIGHT WINDS...CLEAR SKIES AND A DRY AIRMASS WILL ALLOW FROST TO FORM AS TEMPERATURES FALL THROUGH THE LOWER AND MIDDLE 30S. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND WILL LIKELY SEE THE HEAVIEST FROST. A FROST ADVISORY IS ISSUED FOR THE OCCURRENCE OF WIDESPREAD FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KEAX 251401 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 901 AM CDT THU OCT 25 2007 KSZ025-102-103-MOZ001>008-011>017-020>025-028>032-251515- /O.EXP.KEAX.FR.Y.0002.000000T0000Z-071025T1400Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-ATCHISON MO-NODAWAY-WORTH-GENTRY- HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... TARKIO...ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE 901 AM CDT THU OCT 25 2007 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE RISEN INTO THE UPPER 30S TO LOWER 40S ACROSS THE ADVISORY AREA THIS MORNING WITH FULL SUNSHINE. ANY FROST THAT FORMED EARLIER HAS MELTED...AND NO LONGER POSES A THREAT TO VULNERABLE VEGETATION. $$ 21
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 24, 3:35 PM CDT, 11 minutes earlier.
Area forecast discussion, Oct 24, 3:35 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
335 PM CDT WED OCT 24 2007
.DISCUSSION...
SHORT TERM CONCERNS ARE THREAT OF WIDESPREAD FROST. GUSTY NORTHERLY
WINDS WILL DIMINISH ACROSS THE NORTHERN CWA THIS EVENING BUT REMAIN
A TAD BREEZY FURTHER SOUTH WHERE THE PRESSURE GRADIENT IS TIGHTER.
TEMPERATURES WILL DROP OFF QUICKLY THIS EVENING WHERE WINDS DIE DOWN
FASTEST. FAVOR COLDER MET MOS NUMBERS FOR LOWS TONIGHT...ESPECIALLY
ACROSS NORTHERN MO WHERE WINDS WILL BE LIGHTEST AND CLOSEST TO THE
SURFACE RIDGE EDGING IN FROM THE NORTHWEST. SURFACE DEWPOINTS
CURRENTLY RUNNING IN THE LOWER 30S OVER NORTHERN MO AND SHOULD HOLD
THROUGH THE NIGHT. THIS SHOULD RESULT IN SUFFICIENT DEW FOR
WIDESPREAD FROST FORMATION AS TEMPERATURES DROP INTO/BELOW THE MID
30S. WILL ISSUE A FROST ADVISORY FOR LATE TONIGHT FOR THOSE AREAS.
FURTHER SOUTH TO THE MO RIVER THE WINDS SHOULD STAY UP ENOUGH AND
TEMPERATURES WARM ENOUGH FOR ONLY PATCHY FROST AND NO HEADLINES.
FOR THURSDAY AND FRIDAY THE MODELS ARE NOW IN PRETTY GOOD AGREEMENT
AND SHOW RUN-TO-RUN CONSISTENCY ON HANDLING THE CLOSED UPPER LOW NOW
OVER MS. THIS FEATURE IS EXPECTED TO LIFT BACK TO THE
NORTH-NORTHWEST TOMORROW WITH ITS CLOUD SHIELD GRADUALLY SPREADING
TO THE NORTHWEST. PRIOR TO ITS ARRIVAL WE SHOULD SEE VERY LITTLE
CLOUD COVER. WITH LITTLE CHANGEIN OVERALL BOUNDARY LAYER
TEMPERATURES PERSISTENCE SEEMS TO BE BEST FORECAST FOR MAX
TEMPERATURES. WILL INCREASE CLOUD COVER FROM SOUTHEAST TO NORTHWEST
THURSDAY NIGHT WITH RAIN CHANCES INCREASING AS WELL. BEST BET FOR
RAIN WILL BE ACROSS EASTERN COUNTIES. UPPER SYSTEM EXPECTED TO LIFT
QUICKLY NORTHEAST INTO THE OH VALLEY FRIDAY NIGHT TAKING ITS CLOUD
COVER NORTHEAST WITH IT.
MJ
MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)...
MEDIUM RANGE MODELS HAVE ACHIEVED MUCH BETTER AGREEMENT AND
CONSISTENCY IN THE PAST 2 CYCLES...AS EVIDENCED BY GFS ENSEMBLE
MODEL SPREAD ACROSS THE HEMISPHERE ESSENTIALLY CUT IN HALF...LEADING
TO A MUCH HIGHER CONFIDENCE FORECAST THIS PACKAGE. BY
SATURDAY...PESKY CUTOFF SYSTEM WILL BE IN THE PROCESS OF PHASING
INTO THE NRN STREAM OVER THE GREAT LAKES. MEANWHILE...POSITIVE
HEIGHT ANOMALIES ARE FORECAST TO BUILD OVER THE WRN CONUS AS AS
LONGWAVE MEAN TROUGHING BECOMES ESTABLISHED OVER NERN CANADA. AS A
RESULT...DESPITE H5 HEIGHTS BUILDING TO SEASONABLY STRONG LEVEL AOA
576DM...THE OVERALL PATTERN WILL PROMOTE STRENGTHENING SFC HIGH
PRESSURE OVER THE NRN PLAINS/ROCKIES...AND THE ADVECTION OF COOLER
CANADIAN AIRMASSES TOWARDS THE LOWER MISSOURI RIVER VALLEY.
THUS...HAVE TRENDED TEMPERATURES SLIGHTLY BELOW CLIMATOLOGICAL
AVERAGES THROUGH THE WEEKEND. BY EARLY NEXT WEEK...THE WRN CONUS
RIDGE IS EXPECTED TO FLATTEN AND BRING MORE DOWNSLOPING AND WARMING
TO THE REGION...AND HAVE PUSHED TEMPS BACK ABOVE NORMALS IN THIS
PERIOD. CHANCES FOR PRECIPITATION DURING THE ENTIRE MEDIUM RANGE
LOOK REMOTE AT BEST.
21
&&
.AVIATION...
FOR THE 18Z TAFS...CLEAR SKIES AND NO RESTRICTIONS TO VISIBILITIES
DURING THE FORECAST PERIOD. GUSTY NORTHERLY WINDS WILL DIMINISH
RAPIDLY AFTER 23Z AND TURN MORE TOWARDS THE NE.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM THURSDAY TO 9 AM THURSDAY FOR
MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-
MOZ011-MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-
MOZ021-MOZ023-MOZ024.
KS...FROST ADVISORY FROM 4 AM THURSDAY TO 9 AM THURSDAY FOR KSZ025-
KSZ102.
WFO EAXHazardous weather outlook, Oct 24, 12:59 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT WED OCT 24 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT WED OCT 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FROST ARE EXPECTED TO FORM ACROSS MUCH OF NORTHERN AND EXTREME NORTHEAST KANSAS DURING THE PRE-DAWN HOURS OF THURSDAY MORNING. INTERESTED PERSONS WITH OUTDOOR PLANTS WISHING TO PROLONG THEIR GROWING SEASON WILL NEED TO COVER THEM OR BRING THEM INSIDE. AREAS GENERALLY NORTH OF A ST JOSEPH TO MACON LINE STAND THE BEST CHANCE OF SEEING WIDESPREAD FROST. FURTHER SOUTH TO NEAR THE MISSOURI RIVER PATCHES OF FROST ARE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJ
Nearby
Frost Advisories in Missouri, 2007Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.